Wyoming, 2009

Hail and Damaging Winds in Wyoming, July 27, 2009

July 27, 2009 · NWS RIW · 4 events in 2 counties and zones

An upper low drifted slowly southeast across western Wyoming during the afternoon hours. Cold air aloft coupled with daytime heating helped to generate a few severe thunderstorms in Fremont and Hot Springs counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

An upper low drifted slowly southeast across western Wyoming during the afternoon hours. Cold air aloft coupled with daytime heating helped to generate a few severe thunderstorms in Fremont and Hot Springs counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 27, 12:20 PM MST, 1 hour earlier.

Area forecast discussion, Jul 27, 12:20 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
120 PM MDT MON JUL 27 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY
STORMS FIRING AROUND AND IN ADVANCE OF THE CLOSED CIRCULATION
NEARING WEST YELLOWSTONE ATTM. DYNAMICS OF THE LOW WILL CONTINUE
TO INCREASE INTO THE EVENING HOURS AS IT SLOWLY MOVES SE ACROSS
THE AREA. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST WELL INTO
THE EVENING...ESPECIALLY IN OUR CENTRAL ZONES EAST OF THE DIVIDE.
PRESSURE GRADIENT WILL CONTINUE TO INCREASE WITH LOWERING
PRESSURES IN THE NRN GREAT BASIN AND AHEAD OF THE SYSTEM IN
CENTRAL WYOMING. ASSOCIATED FRONTAL PUSH WILL MOVE SOUTH INTO THE
EVENING HOURS WITH SATURATED AIRMASS EXPECTED BY MORNING AS LOW
CLOUDS AND AT LEAST SCATTERED SHOWERS...ISOLATED THUNDERSTORMS
LINGER INTO THE MORNING HOURS. BUMPED UP POPS IN THE CENTRAL ZONES
OVERNIGHT AND INTO TUESDAY WITH MOIST NORTHEAST FLOW. NEXT SHORTWAVE
MOVES QUICKLY SOUTH INTO MONTANA TUESDAY...CLIPPING OUR NERN ZONES
BY TUESDAY EVENING WITH A ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS. INCREASING UPSLOPE WILL DEVELOP EAST OF THE DIVIDE
BEHIND THIS SYSTEM WITH A COOL TO COLD UPSLOPE DAY EXPECTED EAST
OF THE DIVIDE ALONG WITH AREAS OF LIGHT RAIN OR DRIZZLE...
ESPECIALLY NEAR AND IN THE MTNS. TEMPERATURES WILL BE ON THE
DOWNTREND THROUGH WEDNESDAY WITH WEDNESDAY EXPECTED TO BE THE
COLDEST DAY. HIGHS WILL LIKELY STRUGGLE THROUGH THE 50S EAST OF
THE DIVIDE WEDNESDAY WITH SOME AREAS NOT MAKING IT...ESPECIALLY
WHERE LIGHT RAIN CONTINUES OFF AND ON. HAVE CONTINUED THE TREND OF
LOWERING MAX TEMPS ON WEDNESDAY WITH COOLER TEMPS STILL POSSIBLE.
SNOW LEVEL WILL GRADUALLY LOWER TUESDAY NIGHT AND WEDNESDAY TO
AROUND 9000 FEET IN THE WIND RIVER MTNS AND NEAR 7500 FEET IN THE
BIG HORNS AND NRN ABSAROKAS. COOL...CYCLONIC NNW FLOW CONTINUES
ON THURSDAY WITH SOME AFTERNOON SHOWERS OR ISOLATED STORMS POSSIBLE.
THE GFS SHOWS ANOTHER SHORTWAVE MOVING THROUGH WITH THE NAM DOES
NOT. BOTH ARE RATHER LIMITED WITH THEIR MOISTURE AND SHOW NO
CONVECTION FORMING. WILL LEAVE THE 20-30 POPS IN...ESPECIALLY FOR
THE FAVORED NW FLOW AREAS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MAIN TREND OF GLOBAL MODELS IN THIS PERIOD IS TO SLOW DOWN OVERALL
PROGRESSION OF HIGHLY AMPLIFIED PATTERN OVER NORTH AMERICA...UPPER
RIDGE ALONG WEST COAST AND DEEP TROUGH OVER CENTRAL/EASTERN U.S.
WYOMING TO REMAIN IN N-NW FLOW THROUGH THE PERIOD WITH MAIN
FORECAST PROBLEM IN TIMING OF INDIVIDUAL SHORTWAVE CLIPPERS AND
ASSOCIATED FRONTS...OF WHICH OPS GFS AND ECMWF HAVE BEEN SHOWING
POOR RUN-TO-RUN CONSISTENCY. MAIN CHANGES TO FORECAST TONIGHT HAS
BEEN TO SLOW DOWN WARMING TREND OVER WEEKEND...KEEPING
TEMPERATURES 5-10F BELOW NORMAL ACROSS THE CENTRAL AND EAST.

ON THURSDAY AND FRIDAY UPPER FLOW BACKS BETWEEN WEDNESDAYS SYSTEM
AND UPSTREAM CLIPPER DIVING SOUTH ACROSS CENTRAL CANADA.
INSTABILITY WILL BE BEST ALONG OLD FRONTAL BOUNDARY ALONG THE
CONTINENTAL DIVIDE WITH STORMS TRACKING SSE ALONG FRONTAL
BOUNDARY.

OVER THE WEEKEND...ECMWF AND GFS SHOW INCREASING SPREAD IN BOTH
THE NORTHERN STREAM CLIPPER SYSTEMS AND UPPER LOW OFF OF THE WEST
COAST UNDERCUTTING RIDGE. FOR WEST AND CENTRAL WYOMING...FORECAST
KEEPS MEAN FRONTAL BOUNDARY AGAINST EAST SLOPES OF THE DIVIDE WITH
BEST CHANCES OF THUNDERSTORMS ALONG THE FRONT...NEAR OR SLIGHTLY
ABOVE NORMAL TEMPERATURES WEST OF THE DIVIDE AND BELOW NORMAL
TEMPERATURES EAST OF THE DIVIDE WITH GFS POSSIBLY TOO STRONG WITH
INDIVIDUAL FRONTS AND ECMWF ON WARM SIDE.

FOR EARLY NEXT WEEK...EXPECT MODELS TO CONTINUE TO TREND SLOWER
WITH PROGRESSION OF THIS HIGH AMPLITUDE BLOCKING PATTERN WITH
TEMPERATURES EAST OF THE DIVIDE EXPECTED TO REMAIN AT LEAST
SLIGHTLY BELOW NORMAL WITH LATE DAY CONVECTION FAVORABLE ALONG
EAST SLOPES OF DIVIDE AND FAVORED AREAS IN NW FLOW.

&&

.AVIATION...
STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION
TONIGHT...AS A SURFACE COLD FRONT MOVES INTO SOUTHERN WYOMING THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE DIVIDE WILL
PRODUCE LOCALIZED MVFR CONDITIONS THROUGH AROUND 03Z. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR
CONDITIONS EAST OF THE DIVIDE THROUGH 06Z. STRONG TO SEVERE WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE IN THUNDERSTORMS THIS EVENING
ACROSS THE ENTIRE REGION. WINDS TONIGHT ARE EXPECTED TO BE GENERALLY
LESS THAN 12 KT...EXCEPT ACROSS SOUTHERN WYOMING...WHERE NORTHEAST
TO EAST WINDS COULD GUSTS TO AROUND 20 KT. SURFACE HIGH PRESSURE
WILL MOVE ACROSS WYOMING TUESDAY WITH LIGHT WINDS. RESIDUAL MOISTURE
AND WEAK INSTABILITY IN WESTERN WYOMING COULD PRODUCE ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA INTO THE EVENING
HOURS. SOME OF THESE STORMS WILL BE QUITE STRONG TO EVEN SEVERE.
THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL BE EAST OF THE DIVIDE.
A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THE NEXT COUPLE DAYS...ESPECIALLY ACROSS THE NORTH...CENTRAL AND
EASTERN SECTIONS. THE SOUTHWEST WILL BE THE DRIEST DURING THIS PERIOD.
TEMPERATURES WILL BE ON THE DOWNTREND THROUGH MIDWEEK WITH INCREASING
MINIMUM RELATIVE HUMIDITIES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 27, 4:00 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON JUL 27 2009

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE NORTH TO SOUTH ACROSS WYOMING TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH
AND CENTRAL...WITH MORE ISOLATED TO SCATTERED ACTIVITY OVER THE
SOUTH AND FAR WEST.  HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING
AND WIND GUSTS TO 50 MPH ARE LIKELY.  A FEW STRONG THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
MUCH OF THE WEEK.  SNOW LEVELS WILL DROP TO NEAR 9000 FEET ACROSS THE
NORTHERN MOUNTAINS BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY
WITH A FEW INCHES OF SNOW POSSIBLE OVER THE BIG HORN...ABSAROKA AND
WIND RIVER RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS TODAY AND TONIGHT. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 27, 12:09 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
109 PM MDT MON JUL 27 2009

WYZ017-018-271945-
LANDER FOOTHILLS-WIND RIVER BASIN-
109 PM MDT MON JUL 27 2009

RAPIDLY DEVELOPING THUNDERSTORMS BETWEEN FORT WASHAKIE AND LANDER
WILL BE TRACKING EAST SOUTHEAST AT 25 MPH TOWARD HUDSON THROUGH 145
PM. EXPECT PEA SIZE HAIL...LOCALLY HEAVY RAINFALL...40 MPH WINDS
AND CLOUD TO GROUND LIGHTNING WITH THIS STORM. SEEK SHELTER AND MOVE
INDOORS WHEN THE STORMS APPROACH.

LIPSON
Special weather statement, Jul 27, 12:22 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
122 PM MDT MON JUL 27 2009

WYZ011-272000-
SOUTHEAST JOHNSON COUNTY-
122 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 200 PM
MDT...

AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR I25 EXIT 280...OR 19 MILES SOUTH OF
BUFFALO...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THIS STORM.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF I25
EXIT 280 AND STATE HWY 196 MILE MARKER 280...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 273 AND
284.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4408 10610 4385 10620 4401 10678 4415 10670
TIME...MOT...LOC 1922Z 287DEG 19KT 4407 10663

SMITH
Special weather statement, Jul 27, 12:35 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT MON JUL 27 2009

WYZ001-002-012-272015-
ABSAROKA MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE
NATIONAL PARK-
135 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...PARK AND TETON COUNTIES
UNTIL 215 PM MDT...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF U.S. HWY 89/287 MILE MARKER
210...OR 18 MILES NORTH OF MORAN JUNCTION...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN TETON...NORTHWESTERN FREMONT AND SOUTHERN PARK
COUNTIES...INCLUDING THE LOCATION OF MARIPOSA LAKE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4421 10999 4396 11001 4402 11060 4420 11058
TIME...MOT...LOC 1935Z 273DEG 17KT 4410 11046

SMITH
Local storm report, Jul 27, 12:45 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             7 NE POINT OF ROCKS     41.75N 108.68W
07/27/2009  E0.75 INCH       SWEETWATER         WY   PUBLIC

            HAIL AT LEAST PENNY SIZED FELL BETWEEN 1325 AND 1335L.
            SOME HAIL STONES MAY HAVE BEEN UP TO AN INCH BUT THEY
            WERE NOT MEASURED.

&&

SKRBAC
Special weather statement, Jul 27, 1:01 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT MON JUL 27 2009

WYZ011-272045-
SOUTHEAST JOHNSON COUNTY-
201 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 245 PM
MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT RENO HISTORICAL
SITE...OR 18 MILES NORTHEAST OF KAYCEE...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR FORT RENO HISTORICAL SITE BY 225 PM MDT.
  6 MILES NORTHEAST OF SUSSEX BY 230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4353 10613 4390 10657 4403 10640 4378 10601
      4361 10602
TIME...MOT...LOC 2001Z 315DEG 22KT 4390 10639

LIPSON
Special weather statement, Jul 27, 1:11 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT MON JUL 27 2009

WYZ017>019-272100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-WIND RIVER
BASIN-
211 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 300 PM
MDT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 135 MILE MARKER 20...OR 23 MILES
NORTHWEST OF JEFFREY CITY...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 135 MILE MARKER 20 AND SAND DRAW...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4271 10767 4248 10778 4266 10833 4283 10825
TIME...MOT...LOC 2011Z 289DEG 18KT 4271 10818

SMITH

The radar

The Riverton/Lander radar (KRIW), 57 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Fremont

When
July 27, 1:20 PM MST
Where
Fremont County, 3.31 mi NNW of Miners Delight
Measured
0.88 in hail
Reported by
Department of Highways
Coordinates
42.575, -108.692

A WYDOT crew reported nickel sized hail.

Thunderstorm Wind, Fremont

When
July 27, 1:20 PM MST
Where
Fremont County, 3.31 mi NNW of Miners Delight
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.575, -108.692

Estimated thunderstorm wind of 50 to 60 mph occurred at the South Pass WYDOT maintenance facility.

Hail, Hot Springs

When
July 27, 2:40 PM MST to 2:44 PM MST
Where
Hot Springs County, 14.95 mi ESE of East Thermopolis
Measured
1 in hail
Reported by
Public
Coordinates
43.566, -107.894

Quarter sized hail fell at a ranch near Buffalo Creek Road in eastern Hot Springs County.

Thunderstorm Wind, Fremont

When
July 27, 4:44 PM MST to 4:46 PM MST
Where
Fremont County, 3.09 mi S of (Riw)riverton Rgnl A to 3.11 mi S of (Riw)riverton Rgnl A
Measured
64 kt (74 mph) measured gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
43.025, -108.447

Thunderstorm wind gusts measured as high as 74 mph caused damage to more than a dozen mature trees at the Riverton Country Club. A 40-foot spruce tree was toppled and several limbs up to nine inches in diameter were brought down during the storm. Rainfall of one-half inch to upwards of one inch came down in sheets. The storm generally followed Riverview Road on the south side of U.S. Highway 26. One rancher claimed it was the hardest he had seen it rain in his 35 years at his location near Kinnear.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175636, 175640, 175643, 175646.